Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 30, NWS Charleston, WV

April 8, 2020Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 8:50 AM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 40 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 8:50 AM EDT (12:50 UTC)
Expired
Apr 8, 2020, 9:30 AM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 28 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 8:54 AM EDTHAIL 0.88Paradise, WV
Apr 8, 9:02 AM EDTHAIL 0.75Sissonville, WV
Apr 8, 9:17 AM EDTHAIL 0.88Elkview, WV
Apr 8, 9:18 AM EDTTSTM WND DMG3 Ssw Pinch, WVTREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR
Apr 8, 9:18 AM EDTTSTM WND DMG3 Ssw Pinch, WVTREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR.
Apr 8, 9:18 AM EDTTSTM WND DMGElkview, WVTREE DOWN IN ELKVIEW
Apr 8, 9:18 AM EDTTSTM WND DMGElkview, WVTREE DOWN IN ELKVIEW.
Apr 8, 9:18 AM EDTTSTM WND DMGPinch, WVTREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR. LSR CORRECTED FOR LOCATION
Apr 8, 9:18 AM EDTTSTM WND DMGPinch, WVTREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR. LSR CORRECTED FOR LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS51 KRLX 081250
SVRRLX
WVC039-079-081330-
/O.NEW.KRLX.SV.W.0030.200408T1250Z-200408T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
850 AM EDT Wed Apr 8 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Putnam County in western West Virginia...
  Northeastern Kanawha County in central West Virginia...

* Until 930 AM EDT.

* At 849 AM EDT, a severe thunderstorm was located near Winfield,
  moving southeast at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Sissonville, Pinch, Elkview and Liberty. 

This includes the following highways...
 Interstate 79 between mile markers 2 and 15.
 Interstate 77 in West Virginia between mile markers 107 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
      3847 8135 3834 8152 3860 8190
TIME...MOT...LOC 1249Z 307DEG 33KT 3862 8183 

HAIL...1.00IN
WIND...<50MPH
 
$$

HART
3 follow-up statements
791 
WWUS51 KRLX 081307
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
907 AM EDT Wed Apr 8 2020

WVC039-079-081330-
/O.CON.KRLX.SV.W.0030.000000T0000Z-200408T1330Z/
Putnam WV-Kanawha WV-
907 AM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHEASTERN PUTNAM AND NORTHEASTERN KANAWHA COUNTIES...

At 906 AM EDT, a severe thunderstorm was located near Sissonville, or
13 miles north of Charleston, moving east at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Sissonville, Pinch, Elkview and Liberty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
      3847 8135 3839 8146 3851 8177 3860 8190
TIME...MOT...LOC 1306Z 289DEG 43KT 3854 8160 

HAIL...1.00IN
WIND...<50MPH
 
$$

HART
369 
WWUS51 KRLX 081315
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
915 AM EDT Wed Apr 8 2020

WVC039-079-081330-
/O.CON.KRLX.SV.W.0030.000000T0000Z-200408T1330Z/
Putnam WV-Kanawha WV-
915 AM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHEASTERN PUTNAM AND NORTHEASTERN KANAWHA COUNTIES...

At 915 AM EDT, a severe thunderstorm was located near Elkview, or 11 
miles northeast of Charleston, moving southeast at 40 mph. Another 
strong storm was moving across Putnam County. This storm may also 
become severe.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Sissonville, Pinch, Elkview and Liberty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
      3847 8135 3839 8146 3851 8177 3860 8190
TIME...MOT...LOC 1315Z 307DEG 33KT 3849 8151 

HAIL...1.50IN
WIND...<50MPH
 
$$

HART
767 
WWUS51 KRLX 081326
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
926 AM EDT Wed Apr 8 2020

WVC039-079-081336-
/O.EXP.KRLX.SV.W.0030.000000T0000Z-200408T1330Z/
Putnam WV-Kanawha WV-
926 AM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND
NORTHEASTERN KANAWHA COUNTIES WILL EXPIRE AT 930 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
      3847 8135 3839 8146 3851 8177 3860 8190
TIME...MOT...LOC 1326Z 307DEG 33KT 3844 8142 

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:56 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 8, 6:56 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
656 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses Thursday. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 645 AM Wednesday...

Forecast is largely on track this morning with ongoing
convection oriented on a northwest to southeast axis across the
central portions of the area. Activity is still going strong,
though severe potential has waned considerably as outflow
boundaries have kept instability largely elevated amid an
orientation largely parallel to mean flow. Models insist on
this weakening farther this morning as it slowly sags
southward, with it regenerating a bit this afternoon along and
south of I64. Depending on how much insolation is realized
across the south, there could be a few strong to severe storms
as they exit to the southeast this afternoon.

As of 150 AM Wednesday...

QLCS with scattered reports of damaging wind gusts, currently
over central OH and southern PA, will continue to advance
southeastward into the predawn hours. A bit of a capping
inversion exists around H7 across the area from the EML that
overspread the area last evening with instability becoming more
elevated with each passing hour as the surface cools.
Still...given the well organized structure and cold poop
propagation, I expect the eastward extent of this line to
continue to produce damaging wind gusts as it clips our
northeast WV counties in the next few hours. Farther west along
the line in central OH, a gradual weakening trend should ensue
as it advances out of our se OH counties and central WV in the
predawn. Models are struggling with how far south to take this,
with the HRRR seemingly flip flopping with keeping it more
across the central and northern Lowlands to sagging it south
into the Coal Fields by sunrise. For now, I will play the
middle road solution and monitor trends.

The actual cold front will lag several hours behind, decaying as
it meanders into the area. Meanwhile, surface heating across
the southern half of the area where there will be less clouds
will allow instability to build with MLCAPE values approaching 2
grand with deep layer shear values supportive of convective
growth. This should allow for an uptick in coverage this
afternoon across southern counties in the vicinity of the
boundary. A few of these storms could become strong as the
advance southeast out of the area in the late afternoon.

We will see a break in the action this evening as we await the
arrival of much stronger cold front. Convection associated with
this will race into the area around midnight or shortly
thereafter. SPC has the Tug Fork Valley painted in a slight
risk with an enhanced farther west across much of the Lower OH
Valley and TN Valley. Despite the time of night, MLCAPE values
will remain high and with strong deep layer shear and steep mid
level lapse rates, the potential for large hail and especially
damaging wind gusts will exist along the QLCS from the Tri-State
region and extending south into the Coal Fields and southwest
VA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 345 AM Wednesday...

Strong cold front crosses Thursday morning, taking the last of
the pre-frontal instability out of the mountains first thing.
Already tapering off west of the Ohio River at dawn, showers
end from west to east across the remainder of the forecast area
through the daylight morning hours.

In the wake of the cold front, mixing through H7, along with
strong low level wind fields, will promote strong wind gusts
Thursday, especially during the afternoon across northern
portions of the forecast area. These gusty winds will gradually
diminish Thursday night through Friday, with a brief pickup
possible Friday morning.

Showers may linger in the mountains Thursday afternoon into
Friday on wrap around moisture and upslope flow. The colder air
behind the system will also support snow over the higher
elevations of the northern WV mountains Friday night, and a
short wave trough rotating down the back side of an intense
upper level low churning up through Maine, may enhance the wrap
around upslope precipitation overnight Thursday night, with up
to an inch or so of snow accumulation over the higher terrain
possible.

High pressure building in Friday night will allow frost if
patchy stratocu atop the subsidence inversion is kept to a
minimum. The high will then move east of the area Saturday, and
clouds will increase, lower and thicken in developing warm
advection, ahead of the next low pressure system approaching
from the west.

Other than slowing down the progress of the colder air a bit
Thursday morning, central guidance temperatures and dew points
looked good. After falling a bit Thursday morning, temperatures
will not recover much on Thursday, and be furthest below normal
Thursday night through Friday night, with highs Friday mainly
in the 40s lowlands, 30s across the higher terrain. The humidity
will also be low Thursday and Friday afternoons amid gusty winds
especially Thursday and drier fuels by Friday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 345 AM Wednesday...

Low pressure approaches Saturday night, and then crosses Sunday
and Sunday night, dragging a cold front across the area Monday
morning. The increasing chance for rain showers overnight
Saturday night into Sunday morning depends upon low level dry
air beneath the mid level warm advection moisture and lift, but
Sunday afternoon will be wet, along with the chance for
thunderstorms.

Showers and possible thunderstorms will end from west to east
overnight Sunday night into Monday morning. A dry respite is
then possible to start the new work week, but the timing of any
light precipitation after that next week then depends upon the
timing of short wave troughs rotating about a large upper level
low over eastern Canada, and even whether that lows rolls on
east, or just lingers near Hudson bay.

After near normal temperatures to start the week, central
guidance showers temperatures falling back below normal heading
into midweek, with another frosty night possible if we could
sneak a night between systems.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
As of 645 AM Wednesday...

Line of elevated convection oriented in a northwest to southeast
axis will slowly sag south over the next few hours to affect CRW
with TSRA in MVFR conditions and perhaps HTS. Brief IFR is
possible in any robust individual cells within the line. Line
should continue to weaken this morning as it sags south, perhaps
regenerating a bit this afternoon, possibly affecting BKW.
A period of MVFR stratus as the line crosses this morning,
before scattering this afternoon.

Another, much stronger, cold front will cross in the 06-12Z time
frame tonight with another round of convection, potentially with
strong winds for HTS/CRW/BKW.

Gusty and variable winds possible with any thunderstorms through
15Z with west to northwesterly behind the front, becoming gusty
in the afternoon to 20 kts this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter.

ALTERNATE SCENARIOS: Line of convection moving through 15Z will
create highly variable cig/vis in the heaviest downpours.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
EKN CONSISTENCY  M    H    L    H    H    H    H    L    H    H    H    H
PKB CONSISTENCY  M    H    M    H    H    H    H    M    H    H    H    H
CKB CONSISTENCY  H    H    L    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
IFR conditions possible in showers and thunderstorms late
Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/30
NEAR TERM...30
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
616 AM EDT Wed Apr 8 2020

OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040-
091030-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for southeast Ohio, and portions
of central West Virginia, northern West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
McDowell-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for severe storms late tonight, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>526-091030-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 8, 7:08 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             FRENCH CREEK            38.89N  80.30W
04/07/2020  E1.50 INCH       UPSHUR             WV   PUBLIC

&&

EVENT NUMBER RLX2000788

SL
Special weather statement, Apr 8, 7:09 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
709 AM EDT Wed Apr 8 2020

WVZ014-015-081215-
Kanawha-Putnam-
709 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND KANAWHA COUNTIES...

At 708 AM EDT, a strong thunderstorm was located over Putnam County,
moving southeast at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Charleston, Nitro, Winfield, Jefferson, South Charleston, St. Albans,
Dunbar, Sissonville, Chesapeake, Eleanor, Marmet, Belle, Buffalo,
Cedar Grove, Poca, East Bank, Glasgow, Pratt, Pinch and Institute.

This includes the following highways...
 Interstate 79 between mile markers 1 and 10.
 Interstate 77 in West Virginia between mile markers 96 and 117.
 Interstate 64 in West Virginia between mile markers 36 and 57.
 West Virginia Turnpike between mile markers 81 and 95.
 Route 119 between mile markers 69 and 80.

If outdoors, consider seeking shelter inside a building.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3866 8196 3868 8177 3856 8163 3856 8161
      3828 8123 3827 8123 3812 8155 3813 8155
      3818 8161 3818 8165 3822 8165 3823 8170
      3822 8173 3820 8173 3828 8181 3831 8181
      3832 8185 3852 8206 3861 8206
TIME...MOT...LOC 1108Z 316DEG 25KT 3853 8182

HART
Local storm report, Apr 8, 7:43 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     CRAIGSVILLE             38.32N  80.65W
04/08/2020                   NICHOLAS           WV   911 CALL CENTER

            NICHOLAS COUNTY 911 REPORTS DAMAGE TO SEVERAL HOMES
            INCLUDING SEVERAL BLOWN OFF THEIR FOUNDATIONS. TREE
            DAMAGE ALSO REPORTED IN THE AREA. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER RLX2000789

SL
Local storm report, Apr 8, 7:55 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HEAVY RAIN       8 NE WEST UNION         39.38N  80.67W
04/08/2020  M2.21 INCH       DODDRIDGE          WV   COCORAHS

            24 HR TOTAL

0710 AM     HEAVY RAIN       1 S BROWNSVILLE         39.00N  80.47W
04/08/2020  M1.43 INCH       LEWIS              WV   CO-OP OBSERVER

            24 HOUR TOTAL

&&

EVENT NUMBER RLX2000790
EVENT NUMBER RLX2000791

HART
Special weather statement, Apr 8, 8:18 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
818 AM EDT Wed Apr 8 2020

OHZ083-086-081245-
Jackson-Gallia-
818 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GALLIA AND SOUTHEASTERN
JACKSON COUNTIES...

At 818 AM EDT, a strong thunderstorm was located near Jackson, moving
southeast at 30 mph.

Penny size hail is possible with this storm.

Locations impacted include...
Jackson, Rio Grande, Vinton, Adamsville, Gage and Centerpoint.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3908 8252 3905 8243 3904 8243 3903 8236
      3902 8232 3901 8232 3901 8230 3897 8215
      3875 8238 3906 8272
TIME...MOT...LOC 1218Z 306DEG 27KT 3901 8258

HART
Special weather statement, Apr 8, 8:27 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
827 AM EDT Wed Apr 8 2020

WVZ007-014-081300-
Mason-Putnam-
827 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON AND NORTHWESTERN
PUTNAM COUNTIES...

At 826 AM EDT, a strong thunderstorm was located 8 miles northwest of
Buffalo, or 10 miles southeast of Gallipolis, moving southeast at 30
mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Eleanor, Buffalo and Grimms Landing.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3872 8217 3878 8209 3861 8180 3853 8193
TIME...MOT...LOC 1226Z 306DEG 27KT 3870 8207

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:12 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur33 min
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:34 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood26 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 9:53 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas2 hr
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 12:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam33 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:01 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Raleigh, Wyoming47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.